Alert archive / New York / Special Marine Warnings in 2012
Special Marine Warning 62, NWS Buffalo, NY
NWS Buffalo, NY issued this special marine warning at Oct 18, 2012, 4:46 PM EDT. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 18, 2012, 4:46 PM EDT (20:46 UTC)
- Expired
- Oct 18, 2012, 5:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
The radar
The Buffalo radar (KBUF), 68 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.8 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1898 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
484
WHUS51 KBUF 182046
SMWBUF
LOZ042-043-062-063-182145-
/O.NEW.KBUF.MA.W.0062.121018T2046Z-121018T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
446 PM EDT THU OCT 18 2012
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
LAKE LAKE ONTARIO FROM OLCOTT TO HAMLIN BEACH...
* UNTIL 545 PM EDT
* AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SHOWERS...PRODUCING STRONG WINDS OVER 35 KNOTS...
FROM 15 NM NORTH OF OLCOTT TO 3 NM SOUTHEAST OF OLCOTT...MOVING
EAST AT 25 KNOTS.
* THESE STRONG THUNDERSTORMS WILL BE NEAR...
THIRTY-MILE POINT...
POINT BREEZE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT GUSTY WINDS...AND INCREASING WAVES.
BOATERS...ESPECIALLY THOSE UNDER SAIL...SHOULD SEEK SAFE HARBOR
IMMEDIATELY...UNTIL THE HIGH WINDS SUBSIDE.
&&
LAT...LON 4363 7869 4363 7794 4362 7794 4342 7792
4336 7790 4337 7810 4336 7817 4337 7853
4332 7878 4355 7891
TIME...MOT...LOC 2045Z 255DEG 23KT 4360 7879 4332 7864
$$
TJP2 follow-up statements
389
FZUS71 KBUF 182116
MWSBUF
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
516 PM EDT THU OCT 18 2012
LOZ042-043-062-063-182145-
/O.CON.KBUF.MA.W.0062.000000T0000Z-121018T2145Z/
516 PM EDT THU OCT 18 2012
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR
LAKE ONTARIO FROM OLCOTT TO HAMLIN...
AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SHOWERS...PRODUCING STRONG WINDS OVER 35 KNOTS
FROM 14 NM NORTH OF THIRTY-MILE POINT TO 5 NM EAST OF THIRTY-MILE
POINT...MOVING EAST AT 25 KNOTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT GUSTY WINDS...AND INCREASING WAVES. BOATERS...
ESPECIALLY THOSE UNDER SAIL...SHOULD SEEK SAFE HARBOR IMMEDIATELY...
UNTIL THE HIGH WINDS SUBSIDE.
&&
LAT...LON 4363 7869 4363 7794 4362 7794 4342 7792
4336 7790 4337 7810 4336 7817 4337 7853
4332 7878 4355 7891
TIME...MOT...LOC 2116Z 255DEG 23KT 4362 7851 4337 7838
$$
TJP692
FZUS71 KBUF 182130
MWSBUF
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
530 PM EDT THU OCT 18 2012
LOZ042-043-062-063-182140-
/O.CAN.KBUF.MA.W.0062.000000T0000Z-121018T2145Z/
530 PM EDT THU OCT 18 2012
...SPECIAL MARINE WARNING CANCELLED...
THE LINE OF SHOWERS THAT PRODUCED THE GUSTY WINDS HAS WEAKENED.
THEREFORE...THE SPECIAL MARINE WARNING HAS BEEN CANCELLED.
LAT...LON 4363 7869 4363 7794 4362 7794 4342 7792
4336 7790 4337 7810 4336 7817 4337 7853
4332 7878 4355 7891
TIME...MOT...LOC 2130Z 255DEG 23KT 4364 7839 4339 7826
$$
TJPWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Oct 18, 3:54 PM EDT, 52 minutes earlier.
Area forecast discussion, Oct 18, 3:54 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
354 PM EDT THU OCT 18 2012
.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION TONIGHT ACCOMPANIED BY A PERIOD
OF RAIN SHOWERS...THAT BRIEFLY MAY BE HEAVY. THIS COLD FRONT WILL
SLOW...WITH RAIN LINGERING FROM THE GENESEE VALLEY EASTWARD INTO
THE DAY FRIDAY. THE WEEKEND WILL TURN COOLER WHILE REMAINING UNSETTLED
BEHIND THIS COLD FRONT.
&&
.NEAR TERM /THROUGH FRIDAY/...
THIS AFTERNOON SFC ANALYSIS DISPLAYS A -3SD ANOMALOUS LOW PRESSURE
OVER NORTHERN MINNESOTA WITH A COLD FRONT THAT IS JUST NOW REACHING
OUTWARD INTO FAR WNY. LATEST VISIBLE SATELLITE IMAGERY SHOWS STREAKS
OF MID LEVEL AND HIGH LEVEL CLOUDS ACROSS THE REGION...WITH A
THICKER AND LOWER DECK OF CLOUDS ALONG THE COLD FRONT. REGIONAL RADARS
DISPLAY SHOWERS REACHING INTO EASTERN LAKE ERIE AND THE WESTERN
SOUTHERN TIER. FARTHER TO OUR SOUTH A LINE OF SHOWERS AND
THUNDERSTORMS BLOSSOMED OVER THE OHIO VALLEY AND EXTENDING INTO WEST
VIRGINA. AMPLE MORNING SUNSHINE ALONG WITH AN UPPER LEVEL SHORT WAVE
IS DRIVING THIS ACTIVITY.
GUSTY WINDS AND MILD CONDITIONS WILL CONTINUE FOR A FEW MORE HOURS
THIS LATE AFTERNOON AND EARLY EVENING. AS CLOUDS THICKEN FROM THE
WEST...LOSS OF DAYTIME HEATING AND LLJ PULLING EASTWARD...GUSTS UP
TO 30 MPH ACROSS THE GENESEE VALLEY AND EASTERN LAKE ONTARIO REGION
WILL DIMINISH.
FOR THIS LATE AFTERNOON EXPECT THE GUSTY SHOWERS OVER THE CANADIAN
PENINSULA...LAKE ERIE AND THE SOUTHERN TIER TO DIMINISH AS THEY LIFT
NORTHWARD. ON ITS HEELS WILL BE A LINE OF SHOWERS ORIGINATING FROM
THE CONVECTION OVER THE OHIO VALLEY AND WEST VIRGINA. AS THIS
MOISTURE AND ACTIVITY ADVANCES NORTHWARD EXPECT A PERIOD OF MODERATE
RAINFALL TO CROSS INTO WNY THIS EVENING...AND THEN LATER INTO THE
GENESEE VALLEY AND NORTH COUNTRY. RAIN WILL PROBABLY NOT REACH THE
NORTH COUNTRY TILL MIDNIGHT...OR SHORTLY THEREAFTER.
WHILE THERE ARE CURRENTLY THUNDERSTORMS TO THE SOUTH ACROSS
WVA...INSTABILITY WILL WANE FARTHER TO THE NORTH...AND FEEL THE RISK
FOR THUNDER WILL BE SMALL...AND FOR NOW WILL NOT MENTION IT WITHIN
THE GRIDS.
WHILE THE WINDOW FOR RAIN ACROSS WNY WILL BE SHORT...ABOUT 2-3 HOURS
THIS FRONT WILL SLOW...LEADING TO HIGHER QPF AND LONGER DURATION FOR
RAIN TO THE EAST. RAINFALL AMOUNTS TONIGHT AND TOMORROW WILL RANGE
FROM AROUND A QUARTER OF AN INCH TOWARDS THE WEST...AND UP TO AN
INCH TO THE EAST ACROSS THE NORTH COUNTRY.
WITH THE STALLING FRONT OVERNIGHT LOWS WILL ALSO VARY FROM EAST TO
WEST...WITH WARMEST AREAS WITHIN THE LOWER 50S TO THE EAST...WHILE
ACROSS WNY OVERNIGHT LOWS WILL FALL INTO THE MID TO UPPER 40S BEHIND
THE FRONT.
FOR TOMORROW RAIN MAY ACTUALLY BACK WESTWARD A TAD INTO WESTERN
PORTIONS OF THE GENESEE VALLEY AS A SFC LOW FORMS TO THE LEE OF THE
APPALACHIANS AND ALONG THE STALLING COLD FRONT. THIS WAVE WILL RIDE
NORTHEASTWARD INTO NEW ENGLAND...BUT WILL HELP TO PROVIDE ACROSS
EASTERN NEW YORK WITH MODERATE RAIN BRUSHING BY THE EASTERN LAKE
ONTARIO REGION. INSTABILITY WILL INCREASE TOMORROW AFTERNOON WITH
BOTH THE NAM AND GFS DISPLAYING A FINGER OF 100 TO 200 J/KG SB CAPE
INTO THE EASTERN LAKE ONTARIO REGION...ROUGHLY EAST OF I-81. WILL
INCLUDE THE MENTION OF THUNDER FOR THIS REGION TOMORROW...IN
ADDITION TO THE RAIN SHOWERS.
TO THE WEST A DRY SLOT WILL PUSH INTO WNY AND PORTIONS OF THE GENESEE
VALLEY. WITH LOW LEVEL AND MID LEVEL MOISTURE DIMINISHING EXPECT A
NARROW WINDOW OF MOSTLY SUNNY SKIES LATER IN THE MORNING AND
AFTERNOON HOURS. LATER FRIDAY AFTERNOON MOISTURE WRAPPED AROUND THE
CLOSED UPPER LEVEL LOW WILL AGAIN ADVANCE INTO WNY...WITH AN
ADDITIONAL CHC FOR A SHOWER.
THERE IS NOT A LOT OF COLD AIR BEHIND THIS COLD FRONT...AND WHILE
HIGHS WILL BE COOLER FRIDAY...THEY STILL WILL BE ABOVE NORMAL. LOOK
FOR HIGHS FRIDAY TO GENERALLY BE IN THE LOW TO MID 60S ACROSS MUCH
OF THE REGION.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
UPPER LEVEL LOW OVER LOWER MICHIGAN AT THE START OF THE PERIOD
SHOULD DRIFT INTO SOUTHERN ONTARIO BY SATURDAY MORNING. THE MAIN
VORTICITY CENTER AND MID LEVEL COLD POOL POSITIONED OVER SOUTHERN
MICHIGAN FRIDAY NIGHT...SET TO DRIFT INTO WESTERN NEW YORK BY
SATURDAY MORNING. THIS COMBINATION WILL BRING INCREASING CHANCES FOR
SHOWERS FROM WEST TO EAST LATE FRIDAY NIGHT INTO SATURDAY. HIGHEST
PROBABILITIES WILL LIKELY BE DOWNWIND OF THE LAKES AS 850 MB
TEMPERATURES COOL TO NEAR 0C ALLOWING FOR SOME LAKE ENHANCEMENT.
THE UPPER LOW LOOKS TO GRADUALLY WITHDRAW NORTHWARD INTO QUEBEC
PROVINCE DURING THE COURSE OF SATURDAY NIGHT AND SUNDAY. STILL SOME
LINGERING LOW LEVEL MOISTURE AND CYCLONIC FLOW WILL RESULT IN
CONTINUED CHANCES FOR SHOWERS...WITH THE BETTER CHANCES DOWNWIND OF
THE LAKES AS 850 MB TEMPERATURES REMAIN IN THE 0C TO +2C RANGE.
SATURDAY LOOK TO BE THE COOLER OF THE TWO WEEKEND DAYS WITH HIGHS
IN THE MID TO UPPER 50S...ALTHOUGH LIKELY ONLY REACHING THE UPPER
40S TO LOWER 50S ACROSS THE WEST WITH THE COLD POOL CROSSING THAT
AREA THROUGH THE DAY. SOME MODERATION ON SUNDAY...BUT STILL LOOKING
AT HIGHS IN THE MID TO UPPER 50S...WITH ONLY LIMITED SUNSHINE
EXPECTED.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
LATEST MEDIUM RANGE MODELS AND ENSEMBLE FORECASTS CONTINUING TO
SUGGEST HEIGHTS RISES EARLY IN THE PERIOD...IN RESPONSE TO TROUGHING
ACROSS THE WESTERN CONUS. HIGH PRESSURE AT THE SURFACE WILL BE IN
SOLID CONTROL MONDAY...PROVIDING A FINE LATE OCTOBER DAY WITH
ABUNDANT SUNSHINE. TEMPERATURES SHOULD EASILY REBOUND INTO THE LOWER
TO MID 60S. MODEL DISCREPANCIES ARISE AFTER MONDAY AS THE GFS
SOLUTION BREAKS DOWN THE RIDGE AND BRINGS IN PRECIPITATION INTO THE
AREA TUESDAY...WILE THE ECMWF MAINTAINS THE RIDGE AND KEEPS THE
PRECIPITATION OFF TO OUR NORTH AND WEST. PREFER TO KEEP THE FORECAST
CLOSER TO THE MORE CONSISTENT ECMWF AND SUGGEST A DRY FORECAST
THROUGH TUESDAY. A BROAD SOUTHWESTERLY FLOW DEVELOPS BY MID WEEK AS
THE ECMWF SHIFTS THE RIDGE EASTWARD...RESULTING IN WELL ABOVE NORMAL
TEMPERATURES. AN ELONGATED FRONTAL ZONE APPEARS TO DROP DOWN ACROSS
THE REGION DURING THIS TIME FRAME...ALLOWING FOR THE OPPORTUNITIES
FOR SHOWER ACTIVITY WEDNESDAY AND THURSDAY.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
COLD FRONT IS NEARING THE OH/PA LINE AS OF 18Z THIS AFTERNOON. THE
FRONT WILL REACH KJHW AROUND 20Z THEN KBUF/KIAG SHORTLY AFTER THAT
BRINGING WITH IT A BRIEF TIME PERIOD OF SHOWERS AND MVFR FLIGHT
CONDITIONS. S TO SE WINDS WILL ALSO BECOME MORE NOTICEABLE BEFORE
VEERING TO A MORE SW'LY DIRECTION WITH THE FRONTAL PASSAGE...THERE
MAY ALSO BE SOME WIND GUSTS OF UP TO 35 KTS IN THE GENESEE VALLEY.
THE FRONT CONTINUES EASTWARD REACHING OUR EASTERN TAF LOCATIONS
LATER THIS EVENING. THE RAIN WILL TAPER OFF TO THE WEST...HOWEVER
THIS RAIN WILL LINGER ACROSS THE NORTH COUNTY INTO THE DAY FRIDAY AS
THE COLD FRONT STALLS. THE UPPER LOW OVER MINNESOTA WILL SLOWLY
TRACK EASTWARD ACROSS THE WESTERN GREAT LAKE FRIDAY WHICH WILL KEEP
SOME MEASURE OF CLOUDINESS ACROSS THE LOWER GREAT LAKE.
OUTLOOK...
FRIDAY AFTERNOON...MAINLY VFR WITH A CHANCE OF RAIN SHOWERS.
SATURDAY AND SUNDAY...VFR/MVFR WITH SCATTERED SHOWERS.
MONDAY AND TUESDAY...MAINLY VFR.
&&
.MARINE...
WILL CONTINUE WITH THE SCA AS IS FOR LAKE ERIE AND CENTRAL LAKE
ONTARIO THROUGH THIS EVENING. EXPECT WINDS TO DIMINISH EARLY THIS
EVENING WITH THE LLJ PUSHING EASTWARD INTO EASTERN NEW YORK AND
CLOUDS THICKENING FROM WEST TO EAST. THIS SHOULD ALLOW FOR THE GUSTY
WINDS TO DIMINISH. HOWEVER A COLD FRONT WILL CROSS THE LAKES FROM
WEST TO EAST OVERNIGHT AND THIS MAY BRING A PERIOD OF BRIEF GUSTY
WINDS ALONG WITH SHOWERS.
WINDS AND WAVES WILL BE UNDER SCA ON FRIDAY BEHIND THE COLD FRONT.
THE AIR ALOFT COOLS ONLY SLIGHTLY SO A LARGE INCREASE IN WAVES
SHOULD NOT OCCUR. THE DEEPER AND COLDER POOL OF AIR WILL ARRIVE
LATER FRIDAY NIGHT AND INTO THE WEEKEND...AND THIS WILL LIKELY BRING
WAVES TO SCA ON LAKE ERIE...AND POSSIBLY LATER ON LAKE ONTARIO.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LEZ040-
041.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
LOZ043-044.
&&
SYNOPSIS...THOMAS
NEAR TERM...THOMAS
SHORT TERM...TMA
LONG TERM...TMA
AVIATION...AR/THOMAS
MARINE...THOMASHazardous weather outlook, Oct 18, 5:14 AM EDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 514 AM EDT THU OCT 18 2012 NYZ001>008-010-011-190915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE- 514 AM EDT THU OCT 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ012>014-019>021-085-190915- WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- SOUTHERN ERIE- 514 AM EDT THU OCT 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. IN ADVANCE OF A COLD FRONT...WINDS WILL GUST TO 40 MPH ALONG THE LAKE ERIE SHORE AND ACROSS THE HIGHER TERRAIN OF THE SOUTHERN TIER AND INTERIOR FINGER LAKES REGION TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-190915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 514 AM EDT THU OCT 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF JJR
In the hours before
Special weather statement, Oct 18, 3:40 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
340 PM EDT THU OCT 18 2012
NYZ019-182030-
CHAUTAUQUA NY-
340 PM EDT THU OCT 18 2012
...LINE OF GUSTY SHOWERS MOVING INTO CHAUTAUQUA COUNTY...
* AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SHOWERS CAPABLE OF PRODUCING GUSTY WINDS UP TO 40 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WESTFIELD TO
7 MILES SOUTHEAST OF CLYMER...AND MOVING NORTHEAST AT 40 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
DUNKIRK AND JAMESTOWN...
FORESTVILLE...
CASSADAGA...
STOCKTON...
FREWSBURG...
THESE SHOWERS CONTAIN LITTLE OR NO LIGHTNING. DO NOT WAIT FOR THE
SOUND OF THUNDER TO SEEK SHELTER.
LAT...LON 4200 7968 4229 7974 4242 7946 4250 7935
4257 7914 4254 7907 4199 7906
HITCHCOCKSpecial weather statement, Oct 18, 4:24 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
424 PM EDT THU OCT 18 2012
NYZ019-020-085-182115-
CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-
424 PM EDT THU OCT 18 2012
...LINE OF SHOWERS WITH GUSTY WINDS TO IMPACT CATTARAUGUS AND
SOUTHERN ERIE COUNTIES...
* AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SHOWERS EXTENDING FROM 13 MILES WEST OF GOWANDA TO
FREWSBURG...AND MOVING EAST AT 25 MPH. WIND GUSTS UP TO 40 MPH
ARE POSSIBLE AS THIS LINE OF SHOWERS CROSSES THE AREA.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY
INCLUDE...SALAMANCA...
LAT...LON 4199 7931 4250 7928 4257 7847 4199 7852
TJPSpecial weather statement, Oct 18, 4:28 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
428 PM EDT THU OCT 18 2012
NYZ001>003-010>013-085-182130-
ERIE NY-GENESEE NY-LIVINGSTON NY-MONROE NY-NIAGARA NY-ORLEANS
NY-WYOMING NY-
428 PM EDT THU OCT 18 2012
...A NARROW LINE OF SHOWERS AND GUSTY WINDS TO IMPACT THE AREA...
* AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A NARROW LINE OF SHOWERS EXTENDING FROM 11 MILES NORTHWEST OF
NEWFANE TO LOCKPORT TO LANCASTER TO COLDEN...AND MOVING EAST AT 30
MPH. WINDS GUSTS UP TO 40 MPH ARE POSSIBLE AS THE LINE OF SHOWERS
CROSSES THE AREA.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
MEDINA...
BATAVIA...
ALBION...
LAT...LON 4254 7874 4293 7875 4330 7890 4333 7883
4338 7854 4338 7804 4297 7787 4257 7787
TJPThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 3:13 PM EDT | Special Marine Warning | BUF | 62 min | |
| Oct 18, 3:40 PM EDT | Special Weather Statement | BUF | Chautauqua | 50 min |
| Oct 18, 4:24 PM EDT | Special Weather Statement | BUF | Cattaraugus | 51 min |
| Oct 18, 4:28 PM EDT | Special Weather Statement | BUF | Genesee, Niagara, Orleans, Wyoming | 62 min |
Nearby
Special Marine Warnings in New York, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.